Ulster University Logo

An optimal control strategy for two-dimensional motion camouflage with non-holonimic constraints

Rano, Ignacio (2012) An optimal control strategy for two-dimensional motion camouflage with non-holonimic constraints. Biological Cibernetics, 106 (4-5). pp. 261-270. [Journal article]

[img] PDF - Accepted Version
Indefinitely restricted to Repository staff only.

752kB

DOI: 10.1007/s00422-012-0493-7

Abstract

Motion camouflage is a stealth behaviour observed both in hover-flies and in dragonflies. Existing controllers for mimicking motion camouflage generate this behaviour on an empirical basis or without considering the kinematic motion restrictions present in animal trajectories. This study summarises our formal contributions to solve the generation of motion camouflage as a non-linear optimal control problem. The dynamics of the system capture the kinematic restrictions to motion of the agents, while the performance index ensures camouflage trajectories. An extensive set of simulations support the technique, and a novel analysis of the obtained trajectories contributes to our understanding of possible mechanisms to obtain sensor based motion camouflage, for instance, in mobile robots.

Item Type:Journal article
Faculties and Schools:Faculty of Computing & Engineering
Faculty of Computing & Engineering > School of Computing and Intelligent Systems
Research Institutes and Groups:Computer Science Research Institute
ID Code:27297
Deposited By: Dr Ignacio Rano
Deposited On:30 Sep 2013 08:55
Last Modified:09 Dec 2015 11:15

Repository Staff Only: item control page